Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-13536
Farber, M; Kappeler, T (2008). Betti numbers of random manifolds. Homology, Homotopy and Applications, 10(1):205-222.
We study mathematical expectations of Betti numbers of configuration spaces of planar linkages, viewing the lengths of the bars of the linkage as random variables. Our main result gives an explicit asymptotic formula for these mathematical expectations for two distinct probability measures describing the statistics of the length vectors when the number of links tends to infinity. In the proof we use a combination of geometric and analytic tools. The average Betti numbers are expressed in terms of volumes of intersections of a simplex with certain half-spaces.
35 downloads since deposited on 26 Feb 2009
6 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Dewey Decimal Classification:||510 Mathematics|
|Deposited On:||26 Feb 2009 07:14|
|Last Modified:||23 Nov 2012 14:58|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page